Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 6, 2017, 3:45 AM CDT for Haskell County, McIntosh County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 3:45 AM CDT (08:45 UTC)
- Expired
- Aug 6, 2017, 4:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, McIntosh County, OK
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2366 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
300
WWUS84 KTSA 060845
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
345 AM CDT SUN AUG 6 2017
OKZ065-066-070>074-076-060945-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Okfuskee OK-Le Flore OK-McIntosh OK-
345 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...WESTERN
SEQUOYAH...NORTH CENTRAL LE FLORE...NORTHERN PITTSBURG...SOUTHEASTERN
MUSKOGEE...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES
UNTIL 445 AM CDT...
At 345 AM CDT, strong thunderstorms were located along a line
extending from Horntown to 6 miles southwest of Webbers Falls.
Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Sallisaw...
Eufaula... Stigler...
Henryetta... Checotah...
Warner... Vian...
Quinton... Weleetka...
Gore... Porum...
Webbers Falls... Keota...
Crowder... Whitefield...
Gans... Kinta...
Canadian... Tamaha...
This includes Interstate 40 in Oklahoma between mile markers 239 and
316.
A severe thunderstorm watch remains in effect until 400 AM CDT for
east central Oklahoma.
LAT...LON 3564 9508 3532 9451 3485 9609 3505 9609
3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3529 9598 3529 9643
3531 9644 3532 9644
TIME...MOT...LOC 0845Z 316DEG 17KT 3507 9625 3543 9519
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:50 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 5, 11:50 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1150 PM CDT Sat Aug 5 2017
.DISCUSSION...
The discussion for the 06Z TAF forecast can be found below.
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The forecast reasoning has not changed much from the 00Z forecast.
A complex of storms will move southeast during the overnight
across E OK and into W AR by early Sunday morning. Tried to hit
the most favored time window at each TAF site in tempo groups.
Some gusty winds and heavy rains will likely reduce vsbys to MVFR
or even IFR as they move thru. A brief period of MVFR cigs is also
possible Sunday morning before all sites return to VFR
conditions. Some potential for storms will exist mainly at the
southern sites of KFSM and KMLC on Sunday afternoon. Will cover
this with a VCTS mention.
Lacy
&&
.PREV DISCUSSION... /Issued 825 PM CDT Sat Aug 5 2017/
..UPDATE...
DISCUSSION...
A complex of thunderstorms that developed east of the surface low
this afternoon in south-central Kansas has finally begun to make
some eastward propagation this evening along a quasi-stationary
boundary. Current hi-res models have this complex merging and
increasing in coverage as 850mb low-level jet picks up overnight.
The complex is progged to follow the boundary and instability
gradient, dropping southeast with time with severe t-storm threat
transitioning over to heavy rain and flash flood threat later
tonight. Current Flash Flood Watch area still looks good, but
will have to continue to monitor trends to see if it will need to
be expanded eastward into Arkansas. Boundary has appeared to
shifted a bit northward as of early this evening but with a line
of convection north of the area in northeast Kansas and extending
down through Missouri, the boundary is not expected to make much
more northward progress.
Forecast update this evening will focus on trending hourly pops as
convection moves in with slight adjustments for all other
forecast grids.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 86 70 83 / 90 60 40 20
FSM 72 84 73 84 / 80 90 60 60
MLC 76 87 73 83 / 70 70 60 70
BVO 71 84 67 82 / 90 60 30 20
FYV 71 79 68 80 / 90 90 60 30
BYV 67 78 67 80 / 90 90 50 20
MKO 74 84 71 83 / 90 80 60 40
MIO 68 81 67 81 / 90 80 40 20
F10 74 87 71 83 / 80 70 60 40
HHW 75 88 74 84 / 50 60 60 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday afternoon for OKZ054>058-
060>063-067-068.
AR...None.
&&
AVIATION...30Hazardous weather outlook, Aug 5, 7:23 PM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 723 PM CDT Sat Aug 5 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 723 PM CDT Sat Aug 5 2017 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA FROM 7PM TONIGHT THROUGH 2AM SUNDAY... ...HEAVY RAIN LIKELY OVERNIGHT ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... ...FLASH FLOOD WATCH IN EFFECT FROM 10PM TONIGHT THROUGH 1PM SUNDAY AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...This evening. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Tonight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...This evening into the overnight hours. DISCUSSION... Scattered showers and thunderstorms have begun to develop east of a surface low currently positioned over southwest Kansas. A nearly stationary boundary extending eastwards from this low across south-central Kansas, northeast Oklahoma, and northwest Arkansas will see additional development as the evening wears on, especially over southeast Kansas and northern Oklahoma. Limited severe threat will primarily be focused near the surface low in south-central Kansas and north-central Oklahoma, but a few strong to severe storms could push their way into northeast Oklahoma later tonight. Main threats would be damaging winds, hail, heavy rain, and lightning. Heavy rain threat will continue to increase this evening and into the overnight hours as storms work their way southeastward. Rainfall amounts of 1 to 3 inches will be common, with locally higher amounts possible. This will create the potential for flash flooding concerns, thus a Flash Flood Watch has been issued for portions of northeast Oklahoma and could be extended into northwest Arkansas depending on overall storm trends. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms with the threat for heavy rainfall will continue Sunday as a slow moving frontal boundary stalls over far southeast Oklahoma into Monday. Widespread rainfall amounts of 2 to 4 inches are likely through Sunday night with locally higher amounts possible. Flash flooding concerns will continue into Sunday...thus, a flash flood watch has been issued for parts of the area through Sunday afternoon. An unsettled weather pattern will persist for the remainder of the work week with chances for showers and thunderstorms possible each day. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 6, 2:45 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
245 AM CDT SUN AUG 6 2017
ARZ001-010-OKZ063-068>072-060830-
Benton AR-Washington AR-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
Delaware OK-McIntosh OK-
245 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...WESTERN
WASHINGTON...SOUTHERN DELAWARE...NORTHEASTERN MCINTOSH...NORTHWESTERN
SEQUOYAH...ADAIR...EASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE
COUNTIES UNTIL 330 AM CDT...
At 245 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Twin Oaks to 5 miles northwest of
Eldon to 5 miles west of Cherokee Landing State Park to 4 miles
southwest of Keefeton. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Siloam Springs...
Stilwell... Gentry...
Lincoln... Decatur...
Warner... Westville...
Vian... Gore...
West Siloam Springs... Colcord...
Kansas... Webbers Falls...
Watts... Oaks...
Marble City... Braggs...
Rentiesville... Springtown...
This includes Interstate 40 in Oklahoma between mile markers 274 and
298.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3595 9438 3570 9451 3542 9501 3546 9504
3545 9507 3541 9509 3550 9553 3576 9507
3600 9495 3634 9495 3635 9439
TIME...MOT...LOC 0745Z 276DEG 31KT 3626 9488 3600 9488 3575 9500 3554
9539Local storm report, Aug 6, 2:59 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
259 AM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 5 SE CHELSEA 36.48N 95.37W
08/06/2017 MAYES OK EMERGENCY MNGR
TRAVEL TRAILER OVERTURNED. SMALL OUTBUILDING AND TREE
BLOWN INTO ROAD. TIME ESTIMATED FROM RADAR.
&&
CASLocal storm report, Aug 6, 3:15 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM FLOOD BEGGS 35.74N 96.07W
08/06/2017 OKMULGEE OK EMERGENCY MNGR
HIGHWAY 16 AND ALT 75 BOTH CLOSED DUE TO HIGH WATER.
&&
CASSpecial weather statement, Aug 6, 3:24 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
324 AM CDT SUN AUG 6 2017
ARZ001-010-019-OKZ063-069-070-072-074-060930-
Benton AR-Washington AR-Crawford AR-Haskell OK-Adair OK-Muskogee OK-
Sequoyah OK-Delaware OK-
324 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON...CRAWFORD...
WASHINGTON...SOUTHEASTERN DELAWARE...NORTHEASTERN HASKELL...
SEQUOYAH...SOUTHEASTERN ADAIR AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 430 AM CDT...
At 323 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Siloam Springs to 3 miles west of
Lincoln to 4 miles east of Bunch to 4 miles west of Tamaha. Movement
was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Fayetteville...
Springdale... Rogers...
Bentonville... Van Buren...
Siloam Springs... Sallisaw...
Stilwell... Cedarville...
Mountainburg... Natural Dam...
Lowell... Farmington...
Prairie Grove... Muldrow...
Roland... Gentry...
Elkins... Tontitown...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 5.
Interstate 40 in Oklahoma between mile markers 293 and 328.
Interstate 49 between mile markers 24 and 84.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3560 9412 3544 9437 3545 9441 3540 9443
3532 9456 3532 9468 3536 9475 3533 9479
3536 9521 3568 9476 3596 9456 3631 9464
3636 9401 3584 9395
TIME...MOT...LOC 0823Z 279DEG 29KT 3623 9454 3595 9448 3568 9468 3540
9507Local storm report, Aug 6, 3:36 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG OOLOGAH 36.45N 95.71W
08/06/2017 ROGERS OK PUBLIC
MULTIPLE LARGE TREES DOWN. SHEET METAL PULLED OFF BARNS.
TIME ESTIMATED FROM RADAR.
0215 AM TSTM WND DMG TULSA 36.13N 95.92W
08/06/2017 TULSA OK BROADCAST MEDIA
NUMEROUS REPORTS OF DAMAGE TO ROOFS, SIGNS, POWER POLES
ALONG 41ST STREET BETWEEN SHERIDAN AND MEMORIAL AVE.
0225 AM TSTM WND DMG BROKEN ARROW 36.05N 95.79W
08/06/2017 TULSA OK NWS EMPLOYEE
NUMEROUS LARGE TREE LIMBS DOWN ON NORTH SIDE OF BROKEN
ARROW.
&&
CASSpecial weather statement, Aug 6, 3:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 AM CDT SUN AUG 6 2017
OKZ065-066-070>074-076-060945-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-
Okfuskee OK-Le Flore OK-McIntosh OK-
345 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...WESTERN
SEQUOYAH...NORTH CENTRAL LE FLORE...NORTHERN PITTSBURG...SOUTHEASTERN
MUSKOGEE...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES
UNTIL 445 AM CDT...
At 345 AM CDT, strong thunderstorms were located along a line
extending from Horntown to 6 miles southwest of Webbers Falls.
Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Sallisaw...
Eufaula... Stigler...
Henryetta... Checotah...
Warner... Vian...
Quinton... Weleetka...
Gore... Porum...
Webbers Falls... Keota...
Crowder... Whitefield...
Gans... Kinta...
Canadian... Tamaha...
This includes Interstate 40 in Oklahoma between mile markers 239 and
316.
A severe thunderstorm watch remains in effect until 400 AM CDT for
east central Oklahoma.
LAT...LON 3564 9508 3532 9451 3485 9609 3505 9609
3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3529 9598 3529 9643
3531 9644 3532 9644
TIME...MOT...LOC 0845Z 316DEG 17KT 3507 9625 3543 9519The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| Aug 5, 8:24 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Aug 5, 8:52 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Aug 5, 9:07 PM CDT | Special Weather Statement | TSA | Kay | 68 min |
| Aug 5, 9:20 PM CDT | Areal Flood Advisory | TSA | Osage | 5 hr |
| Aug 5, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Aug 5, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 33 min |
| Aug 5, 11:00 PM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Aug 5, 11:13 PM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Aug 5, 11:48 PM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| Aug 5, 11:52 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Aug 5, 11:59 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Aug 6, 12:18 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Rogers | 27 min |
| Aug 6, 12:40 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 4 hr |
| Aug 6, 12:44 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 61 min |
| Aug 6, 12:57 AM CDT | Areal Flood Advisory | TSA | Osage, Tulsa, Washington | 4 hr |
| Aug 6, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more | 67 min |
| Aug 6, 1:25 AM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 35 min |
| Aug 6, 1:29 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Tulsa, Wagoner | 46 min |
| Aug 6, 1:37 AM CDT | Tornado Warning | TSA | Nowata, Rogers | 23 min |
| Aug 6, 1:42 AM CDT | Tornado Warning | TSA | Mayes, Rogers | 21 min |
| Aug 6, 1:43 AM CDT | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 32 min |
| Aug 6, 1:56 AM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 17 min |
| Aug 6, 2:05 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more | 40 min |
| Aug 6, 2:21 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 6 hr |
| Aug 6, 2:45 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 45 min |
| Aug 6, 2:53 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 4 hr |
| Aug 6, 3:21 AM CDT | Areal Flood Warning | TSA | Nowata, Osage, Washington | 6 hr |
| Aug 6, 3:24 AM CDT | Special Weather Statement | TSA | Sequoyah | 66 min |
| Aug 6, 4:50 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 40 min |
| Aug 6, 5:03 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 2 more | 3 hr |
| Aug 6, 5:27 AM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Aug 6, 8:14 AM CDT | Areal Flood Warning | TSA | Creek, Tulsa | 24 hr |
| Aug 6, 8:25 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Aug 6, 8:32 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore | 4 hr |
| Aug 6, 8:46 AM CDT | Areal Flood Advisory | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 4 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.